I’ve been back from Uganda for a few days but am still taking Malarone to prevent malaria. I’ve experienced some mild side effects that I attribute to Malarone, including minor dizziness and slight stomach upset.
I woke up around 3 am today with the uncomfortable realization that I’d just had an unusual dream in which I killed 5 or 6 people. Although I sometimes have strange dreams, this one struck me as especially odd.
Although I can’t say with certainty, I’m guessing the dream was sparked by the Malarone. Side effects of Malarone seem to be less frequent and less severe than for its competitor Lariam, but “strange, vivid dreams” is still a relatively frequent side effect, according to the GSK website.
I’m taking a fairly low prophylactic dose, which should keep the side effects at bay. If I were taking a higher dose of Malarone for full-blown malaria just imagine the magnitude of the nighttime slayfest!